MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number 720054-02
Medical Device Problem Codes Mechanical Problem (1384); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 08/06/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the spectra penile prosthesis (spp) was explanted due to an infection.A new device will be re-implanted "in proper time." additional information received states the spp device "failed".Product was explanted and expected to be returned.A supplemental report will be filed after product has been returned and product analysis has been completed.
 
Event or Problem Description
It was reported that the spectra penile prosthesis (spp) was explanted due to an infection.A new device will be re-implanted "in proper time." additional information received states the spp device "failed." product was explanted and expected to be returned.A supplemental report will be filed after product has been returned and product analysis has been completed.It was further reported that the infection was located 0.5-1 cm below the "right side of sub-coronal." the patient experienced pain and redness two weeks after implantation.The physician believes the operative procedure may have led to the wound infection.Because the infection was related to wound healing the physician believes the infection was most likely staphylococcus.Additionally, there was no component failure.The patient was stable following the procedure.
 
Event or Problem Description
It was reported that the spectra penile prosthesis (spp) was explanted due to an infection.A new device will be re-implanted "in proper time." additional information received states the spp device "failed." product was explanted and expected to be returned.A supplemental report will be filed after product has been returned and product analysis has been completed.It was further reported that the infection was located 0.5-1 cm below the "right side of sub-coronal." the patient experienced pain and redness two weeks after implantation.The physician believes the operative procedure may have led to the wound infection.Because the infection was related to wound healing the physician believes the infection was most likely staphylococcus.Additionally, there was no component failure.The patient was stable following the procedure.It was further reported that a new spp cylinder was implanted on the left side on (b)(6) 2019.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device analysis: infection and pain were reported.The spectra cylinders were visually inspected and functionally tested.One cylinder performed within specifications.One cylinder had a hole in the outer layer that was the result of sharp instrument damage consistent with explant damage.Based on the determination that the damage was due to explant the identified hole will not be considered a probable cause for this event, because it is a secondary failure.This cylinder met tested specifications.No device malfunction could be confirmed.Based on the results of this investigation, no escalation is required.If further information is received at a later date, the product investigation will be reopened to address the additional information.Additional information: b5.

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key8898371
Report Number2183959-2019-65679
Device Sequence Number10842460
Product Code FAE
UDI-Device Identifier00878953005218
UDI-Public00878953005218
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/11/2021
Device Model Number720054-02
Device Catalogue Number720054-02
Device Lot Number0153060005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer08/18/2019
09/18/2019
10/07/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date09/10/2019
10/04/2019
10/16/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR